I recently quit alcohol with the help of a hypnotherapist. I have had absolutely NO mental side effects at all in the last 2 weeks, but boy the physical symptoms have been pretty ugly. I've had night sweats, DTs, urinary frequency, strange smelling pee and blurred vision on and off. Many symptoms have subsided now but I still have insomnia most nights and that post-flu like weakness in the morning although my mind is eager and looking forward to each new day! It's a bummer. Should I expect physical symptoms for a while as yet? I would like to have a ball park figure, although if it were likely to be weeks, I'd consider Valium!
Congrats on your home detox. That's a heavy thing you did at home without medical supervision. You need to talk to your doctor about quitting drinking and let them know that insomnia has persisted for more than 30 days. You could go now and talk and see what they say about what is acceptable for you, as an alcoholic , to tolerate. I wish you every success.
Congratulations also on your home detox! I did the same and it will be 6 weeks on Monday. I have experience exactly the same symptoms as you!! The severe overall itching I must admit has been the absolute worst!! I feel as though I wrote your post including the post-flu feelings and also the eagerness of each day and looking forward to new beginnings.
I just saw my internist (have only seen her 3 times in my life/new one) and was finally given something for my itching. She WOULD NOT GIVE ME ANYTHING FOR ONE MONTH!!!??? I have never heard of a doctor not helping a patient out sufferring as I was and am to a lesser degree as I keep reading about all of the different medications being dispensed to help reduce the withdrawal symptoms. My speech is sooooooooo disjointed/rapid that it's almost impossible to slow down!!! I have learned that it is 20 years, yes, 20 years of toxicity coming out and it sure won't disappear in 6 weeks!
The medication is called hydroxyzine and I hope it works. I don't know if its the toxicity or a combination of my bizarre perimenopause/menopause but my whole face is an acne disaster!!! It looks like a volcanic field of red blotches and welts!! Just got clindagel and will see a dematologist on Wednesday.
Ohhhhhhhhhhhhhhhhhhh, what a combination of experiences at age 49.
Back when i got sober/clean in 1983,,,the docs gave us NOTHING to help w/PAWS!thank God times have changed...sounds like u got a old school doc.....and also sounds like ur having an allergic reaction to the Vistaril aka hydroxyzine!i'm going thru menopause and have nothing like u describe!
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.